Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 366, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Oct 2, 2007, 7:42 AM CDT for 4 counties in Iowa. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2007, 7:42 AM CDT (12:42 UTC)
- Expired
- Oct 2, 2007, 8:15 AM CDT
- In force
- 33 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Audubon County, IA, Carroll County, IA, Cass County, IA, Guthrie County, IA
The radar
The Des Moines radar (KDMX), 104 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 0.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 021241
SVRDMX
IAC009-027-029-077-021315-
/O.NEW.KDMX.SV.W.0366.071002T1242Z-071002T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
742 AM CDT TUE OCT 2 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CASS COUNTY IN SOUTHWEST IOWA...
AUDUBON COUNTY IN WEST CENTRAL IOWA...
SOUTHEASTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
NORTHWESTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 815 AM CDT.
* AT 740 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF AUDUBON...
OR ABOUT 57 MILES SOUTHEAST OF IDA GROVE...AND MOVING NORTHEAST AT
65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AUDUBON BY 750 AM CDT...
COON RAPIDS BY 805 AM CDT...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 49 AND 60.
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
LAT...LON 4151 9516 4152 9507 4159 9507 4161 9512
4170 9512 4194 9495 4187 9463 4186 9463
4183 9448 4142 9505 4150 9517
TIME...MOT...LOC 1242Z 218DEG 56KT 4161 9500
$$
DONAVON3 follow-up statements
000
WWUS53 KDMX 021253
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
753 AM CDT TUE OCT 2 2007
IAC009-027-029-077-021315-
/O.CON.KDMX.SV.W.0366.000000T0000Z-071002T1315Z/
CASS IA-CARROLL IA-GUTHRIE IA-AUDUBON IA-
753 AM CDT TUE OCT 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR AUDUBON...NORTHWESTERN GUTHRIE...SOUTHEASTERN CARROLL AND
NORTHWESTERN CASS COUNTIES...
AT 749 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AUDUBON AIRPORT...OR
ABOUT 54 MILES SOUTHEAST OF IDA GROVE...MOVING NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DEDHAM BY 805 AM CDT...
COON RAPIDS BY 810 AM CDT...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 49 AND 60.
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.
LAT...LON 4151 9516 4152 9507 4159 9507 4161 9512
4170 9512 4194 9495 4187 9463 4186 9463
4183 9448 4142 9505 4150 9517
TIME...MOT...LOC 1253Z 213DEG 43KT 4174 9484
$$
DONAVON000
WWUS53 KDMX 021303
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
803 AM CDT TUE OCT 2 2007
IAC029-021313-
/O.CAN.KDMX.SV.W.0366.000000T0000Z-071002T1315Z/
CASS IA-
803 AM CDT TUE OCT 2 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CASS COUNTY IS
CANCELLED...
AT 802 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4150 9494 4194 9495 4187 9463 4186 9463
4183 9448
TIME...MOT...LOC 1303Z 213DEG 43KT 4179 9472
$$
IAC009-027-077-021315-
/O.CON.KDMX.SV.W.0366.000000T0000Z-071002T1315Z/
CARROLL IA-GUTHRIE IA-AUDUBON IA-
803 AM CDT TUE OCT 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR EASTERN AUDUBON...NORTHWESTERN GUTHRIE AND SOUTHEASTERN CARROLL
COUNTIES...
AT 802 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF COON
RAPIDS...OR ABOUT 54 MILES SOUTHEAST OF IDA GROVE...MOVING NORTHEAST
AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COON RAPIDS BY 810 AM CDT...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4150 9494 4194 9495 4187 9463 4186 9463
4183 9448
TIME...MOT...LOC 1303Z 213DEG 43KT 4179 9472
$$
JUNGBLUTH000
WWUS53 KDMX 021315
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
815 AM CDT TUE OCT 2 2007
IAC009-027-077-021325-
/O.EXP.KDMX.SV.W.0366.000000T0000Z-071002T1315Z/
CARROLL IA-GUTHRIE IA-AUDUBON IA-
815 AM CDT TUE OCT 2 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN AUDUBON...NORTHWESTERN
GUTHRIE AND SOUTHEASTERN CARROLL COUNTIES EXPIRED AT 815 AM CDT...
AT 810 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
IF SEVERE WEATHER OCCURRED IN YOUR AREA...REPORT WIND IN EXCESS OF
50 MPH...HAIL LARGER THAN ONE HALF INCH...OR STORM DAMAGE BY CALLING
LOCAL LAW ENFORCEMENT AND ASKING THEM TO RELAY THE REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4150 9494 4194 9495 4187 9463 4186 9463
4183 9448
TIME...MOT...LOC 1315Z 213DEG 43KT 4191 9461
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 3:20 AM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Oct 2, 3:20 AM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 320 AM CDT TUE OCT 2 2007 .DISCUSSION... THE MAIN FORECAST ISSUE IN THE NEAR TERM IS THE PASSAGE OF ANOTHER STRONGLY FORCED FRONTAL SYSTEM TODAY. STRONG WAA AND MOISTURE TRANSPORT IS UNDERWAY EARLY THIS MORNING ACROSS EASTERN NEBRASKA AND WESTERN IOWA. CURRENT LAPS SOUNDINGS ACROSS SW IA INDICATE PLENTY OF DRY AIR TO OVERCOME BELOW ABOUT 15K FEET...BUT THE NAM/GFS/RUC ALL QUICKLY SATURATE AND GENERATE PRECIP ACROSS WESTERN SECTIONS AFTER 12Z. ELEVATED INSTABILITY COULD SUPPORT A LIMITED HAIL THREAT THIS MORNING. OTHERWISE...THE FAR SOUTHEAST REMAINS OUTLOOKED IN SLIGHT RISK. SEVERE POTENTIAL WILL AGAIN BE DEPENDENT ON AMOUNT OF AFTERNOON INSOLATION. THE NAM MAY BE OVERDONE AT 1500-2000 J/KG CAPE...BUT GIVEN ENOUGH AFTERNOON HEATING...LOW LEVEL SHEAR AND LOW LCLS WOULD SUPPORT A TORNADO THREAT IN ADDITION TO STRAIGHT LINE WINDS. CONVECTION WILL QUICKLY HEAD EAST OF THE FORECAST AREA AFTER 00Z THIS EVENING. ZONAL UPPER FLOW WILL THEN GRADUALLY RETURN TO SOUTHWESTERLY LATE WEDNESDAY INTO THURSDAY WHEN AFTERNOON TEMPERATURES WILL REBOUND INTO THE UPPER 70S TO LOWER 80S. WILL CONTINUE TO CARRY CHC POPS...ESPECIALLY NORTH HALF THURSDAY NIGHT AS A WARM FRONT LIFTS THROUGH THE STATE. THE MOST FAVORABLE MOISTURE CONVERGENCE AND INSTABILITY SHOULD STAY JUST TO THE NORTHWEST OF IOWA...WHERE THE NEW DAY 3 SLIGHT RISK IS OUTLOOKED. AS WE LOOK AHEAD TO THE WEEKEND...THE GFS CONTINUES TO HAVE MAJOR CONSISTENCY ISSUES. THE 01/12Z RUN HAD THE H5 LOW ACROSS THE OHIO VALLEY BY 12Z TUESDAY...AND THE 02/00Z RUN NOW HAS IT IN ONTARIO AT THE SAME TIME. THE ECMWF BRINGS A COLD FRONT INTO WESTERN IOWA BY SATURDAY EVENING...AND THEN MAINTAINS A CUTOFF LOW NEAR IOWA ALL THE WAY INTO NEXT TUESDAY. WITH SUCH A MUDDLED PICTURE IN THE MEDIUM RANGE...NO SENSE IN MAKING ANY MAJOR CHANGES RIGHT NOW AND WILL KEEP POPS GOING FOR SATURDAY INTO SUNDAY. DAY SHIFT CAN RE-EVALUATE AND ADJUST WHERE NECESSARY. && .AVIATION...02/06Z LIGHT RADAR RETURNS ACROSS NEBRASKA INDICATE MID-LEVEL SATURATION IS PROGRESSING AND THIS WILL CONTINUE THROUGH THE EARLY MORNING HOURS WITH STRONG SW FLOW AND APPROACHING SHORT WAVE TROUGH. WILL MENTION A 6 HR WINDOW OF CONVECTION FROM WEST TO EAST TODAY...BEGINNING AT 15Z AT KFOD...AND STAGGERED TO 18Z AT KOTM. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && LONG TERM...KINNEY SHORT TERM...DONAVON AVIATION...SMALL
Hazardous weather outlook, Oct 2, 4:29 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 429 AM CDT TUE OCT 2 2007 IAZ050-060>062-072>075-081>086-092>097-031100- TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 429 AM CDT TUE OCT 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA...SOUTHEAST OF A LINE FROM CORNING...TO DES MOINES...TO TAMA. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST IOWA FROM LATE MORNING INTO THE EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING. THE PRIMARY THREAT IS DAMAGING STRAIGHT LINE WINDS OVER 70 MPH. AN ISOLATED TORNADO IS ALSO POSSIBLE. RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE TODAY...BUT THE FAST MOVEMENT OF THE STORMS WILL PRECLUDE ANY FLOOD THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND NIGHT. THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE SATURDAY INTO SUNDAY. AT THIS TIME THE SEVERE THREAT APPEARS TO BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING...SOUTHEAST OF A LINE FROM CORNING...TO DES MOINES...TO TAMA. IAZ004>007-015>017-023>028-033>039-044>049-057>059-070-071-031100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR- 429 AM CDT TUE OCT 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHERN IOWA...NORTHWEST OF A LINE FROM CORNING...TO DES MOINES...TO TAMA. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND NORTHERN IOWA TODAY. ISOLATED STORMS WITH PENNY SIZED HAIL ARE NOT OUT OF THE QUESTION...BUT THE THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT. THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE SATURDAY INTO SUNDAY. AT THIS TIME THE SEVERE THREAT APPEARS TO BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. KINNEY
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 4:55 PM CDT | Tornado Warning | DMX | Clarke, Lucas, Warren | 18 min |
| Oct 2, 5:01 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Poweshiek, Tama | 44 min |
| Oct 2, 5:54 PM CDT | Tornado Warning | DMX | Mahaska, Marion, Monroe | 32 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.